Alert archive / Tennessee / Flash Flood Warnings in 2011
Flash Flood Warning 117, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 23, 2011, 2:21 AM CDT for Haywood County, Lauderdale County, Tipton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 2:21 AM CDT (07:21 UTC)
- Expired
- May 23, 2011, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haywood County, TN, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 13 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 26.4
The text
As transmitted, in the capitals the NWS used until 2016.
938
WGUS54 KMEG 230721
FFWMEG
TNC075-097-167-231015-
/O.NEW.KMEG.FF.W.0117.110523T0721Z-110523T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
221 AM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 AM CDT
* AT 220 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COVINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.FLOODING HAS BEEN REPORTED ALONG HIGHWAY 59 BETWEEN MASON AND
COVINGTON.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3541 8947 3539 9003 3541 9004 3539 9006
3539 9015 3541 9008 3541 9012 3545 9008
3542 9006 3545 9000 3549 9003 3553 8999
3553 8993 3555 8992 3564 8946
$$1 follow-up statement
282
WGUS74 KMEG 230754
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CDT MON MAY 23 2011
TNC075-097-167-231015-
/O.CON.KMEG.FF.W.0117.000000T0000Z-110523T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
254 AM CDT MON MAY 23 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
TIPTON...EXTREME SOUTHWESTERN HAYWOOD AND SOUTHEASTERN LAUDERDALE
COUNTIES...
AT 254 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COVINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3541 8947 3539 9003 3541 9004 3539 9006
3539 9015 3541 9008 3541 9012 3545 9008
3542 9006 3545 9000 3549 9003 3553 8999
3553 8993 3555 8992 3564 8946
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 23, 12:28 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 23, 12:28 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 AM CDT MON MAY 23 2011
.UPDATE... /ISSUED 1007 PM CDT SUN MAY 22 2011/
UPDATED FOR TORNADO/FLASH FLOOD WATCH AND REALIGNMENT OF POPS.
SEVERE CONVECTIVE LINE CONTINUES TO SURGE SOUTHEASTWARD FROM
SOUTHEAST MISSOURI AND NORTHERN ARKANSAS. A TORNADO WATCH HAS BEEN
REISSUED FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 4
AM CDT. THE THREAT FOR SEVERE STORMS INCLUDING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL CONTINUE ACROSS
NORTHERN AREAS OVERNIGHT. THE THREAT WILL EVENTUALLY SHIFT TO
HEAVY RAINFALL AND POSSIBLE FLASH FLOODING LATER TONIGHT AS THE
LINE STALLS AND STORMS TRAIN REPEATEDLY OVER THE SAME AREAS. A
FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 12Z TO ACCOUNT FOR THIS
THREAT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
PORTIONS OF NORTHWEST TENNESSEE.
TEMPERATURES WILL LIKELY DROP INTO THE MIDDLE 60S BEHIND THE
CONVECTIVE LINE WITH STRONG COLD POOL. LOWERED LOW TEMPERATURES
OVER THESE AREAS. OTHERWISE...EXPECT WARM AND HUMID CONDITIONS TO
CONTINUE WITH LOWS IN THE UPPER 60S TO LOWER 70S ALONG WITH
CONTINUED RAINFREE CONDITIONS.
UPDATED ZONES...HAZARDS...AND HWO HAVE BEEN SENT.
JLH
&&
.PREV DISCUSSION... /ISSUED 653 PM CDT SUN MAY 22 2011/ ...
A LOW LEVEL BOUNDARY REMAINS STRETCHED ACROSS EASTERN ARKANSAS AND
NORTHERN MISSISSIPPI ALONG THE SOUTHERN EDGE OF ONGOING CONVECTION.
THE LOW LEVEL JET STREAK FORCING THIS CONVECTION HAS WEAKENED THIS
AFTERNOON ACROSS AREAS EAST OF THE MISSISSIPPI RIVER AND HAS
RESULTED IN WEAKENING OF CONVECTIVE ACTIVITY. THIS BOUNDARY IS
LIFTING RAPIDLY BACK TO THE NORTH ACROSS WESTERN PORTIONS OF THE
MID SOUTH AS THE LOW LEVEL JET IS REINTENSIFYING ACROSS THE
BOUNDARY. NEW CONVECTION CONTINUES TO DEVELOP ALONG AND NORTH OF
THIS BOUNDARY ACROSS NORTHERN ARKANSAS IN A STRENGTHENING WARM
ADVECTION REGIME. INSTABILITY SHOULD QUICKLY INCREASE INTO THE
NORTHWARD LIFTING BOUNDARY WITH SBCAPES ALONG AND SOUTH OF THE
BOUNDARY REBOUNDING IN EXCESS OF 2500 J/KG AND STRONG ELEVATED
INSTABILITY TO THE NORTH OF THE BOUNDARY. LI/S WILL ALSO REBOUND
TO -4C TO -6C...WITH MID LEVEL LAPSE RATES IN EXCESS OF 7 C/KM. IN
ADDITION...LATEST LZK VAD PROFILER INDICATING FAVORABLE LOW LEVEL
VEERING PROFILE WITH SPC MESOANALYSIS SHOWING 0-1KM SRH IN EXCESS
OF 300 M2/S2 ACROSS THE WARM SECTOR. MOST OF THE CONVECTIVE
ACTIVITY AT THIS TIME REMAINS ELEVATED NORTH OF THE BOUNDARY AND
WILL POSE MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. THERE IS
SOME POTENTIAL FOR ISOLATED TORNADOES WITH SEVERE STORMS THAT CAN
BECOME ROOTED INTO THE BOUNDARY LAYER NEAR THE BOUNDARY. A TORNADO
WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN AND NORTHEASTERN
ARKANSAS THIS EVENING AS THE BOUNDARY LIFTS NORTH AND THE
POTENTIAL EXISTS FOR A FEW SURFACE BASED SUPERCELLS. THIS THREAT
SHOULD DIMINISH LATER THIS EVENING AS THE BOUNDARY LAYER COOLS AND
STORMS AGAIN BECOME MAINLY ELEVATED.
INSTABILITY SHOULD REMAIN IN PLACE ALTHOUGH PRIMARILY ELEVATED
NORTH OF THE BOUNDARY LATER TONIGHT WITH MUCAPES BETWEEN
1000-1500 J/KG AND MID LEVEL LAPSE RATES GREATER THAN 7C/KM. THIS
ELEVATED INSTABILITY WILL COMBINE WITH DEEP LAYER SHEAR AROUND 40
KTS TO ALLOW FOR THE CONTINUATION OF ELEVATED THUNDERSTORMS...A
FEW WHICH MAY BECOME STRONG/SEVERE WITH LARGE HAIL THE PRIMARY
THREAT. PLAN TO CONTINUE MENTION OF SEVERE STORMS IN AFTERNOON
HWO UPDATE.
CONVECTION SHOULD WANE ON MONDAY MORNING AS THE LOW LEVEL JET
WEAKENS. SURFACE HEATING SHOULD COMMENCE LATER MONDAY MORNING AND
INTO THE AFTERNOON AND COMBINE WITH SURFACE DEWPOINTS NEAR 70 TO
RESULT IN THE DEVELOPMENT OF MODERATE TO STRONG INSTABILITY BY
AFTERNOON. SBCAPES SHOULD RANGE FROM 2000-3000 J/KG...LI/S BETWEEN
-6C AND -8C...AND MID LEVEL LAPSE RATES GREATER THAN 7 C/KM.
ALTHOUGH OVERALL LARGE SCALE FORCING SHOULD REMAIN WEAK...THERE
MAY BE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG
ANY RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES LEFT OVER FROM
OVERNIGHT STORMS AND IN THE PRESENCE OF INCREASING INSTABILITY.
ANY THUNDERSTORMS THAT CAN DEVELOP BY AFTERNOON WOULD BE ABLE TO
TAKE ADVANTAGE OF MODEST DEEP LAYER SHEAR (AROUND 40 KTS)
ASSOCIATED WITH A MID LEVEL JET STREAM STRETCHED ALONG THE
SOUTHERN PERIPHERY OF A DEPARTING UPPER LEVEL LOW PRESSURE OVER
THE GREAT LAKES.
A MID LEVEL SHORTWAVE SHOULD APPROACH THE MID SOUTH BY MONDAY
NIGHT IN SOUTHWEST FLOW ALOFT. THIS SHOULD RESULT IN HIGHER
CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT ACROSS AREAS
ALONG AND NORTH OF INTERSTATE 40. ONCE AGAIN...INSTABILITY AND
SHEAR SHOULD BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE
STORMS.
THE SHORTWAVE SHOULD MOVE EAST BY TUESDAY WITH UPPER LEVEL RIDGING
BUILDING OVER THE AREA. THIS SHOULD LIMIT THE OVERALL COVERAGE OF
CONVECTION TUESDAY AFTERNOON AND NIGHT WITH ONLY SLIGHT CHANCES
ACROSS NORTHERN SECTIONS WHERE MID LEVEL HEIGHTS WILL BE SLIGHTLY
LOWER AND CAPPING WEAKER.
ANOTHER MORE POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH
THE MID SOUTH WEDNESDAY AND MOVE SLOWLY ACROSS THE FORECAST AREA
THROUGH FRIDAY. STRONG INSTABILITY AND INCREASING SHEAR WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT WILL SET THE STAGE FOR A MORE
SIGNIFICANT SEVERE WEATHER EVENT. THE SEVERE WEATHER POTENTIAL MAY
CONTINUE INTO THURSDAY FOR AREAS EAST OF THE MISSISSIPPI RIVER.
ALTHOUGH ALL SEVERE WEATHER THREATS APPEAR POSSIBLE...STILL PLENTY
OF TIME TO SORT OUT THE DETAILS.
UPPER LEVEL RIDGING WILL BUILD BACK STRONGLY BY NEXT WEEKEND WITH
A RETURN TO DRY AND INCREASINGLY HOT WEATHER.
JLH
&&
.AVIATION...
06Z TAF SET
CONCENTRATED ON THE NEXT 6 HOURS OF THIS TAF SET. LINE OF TSRAS
ARE MOVING INTO KJBR ATTM. EXPECT LINE TO GRADUALLY WEAKEN OVER
THE NEXT SEVERAL HOURS AS IT PUSHES TO THE SOUTHEAST.
MEANWHILE...DEVELOPMENT IS CONTINUING TO OCCUR ALONG THE
INTERSTATE 40 CORRIDOR. EXPECT THIS TREND TO CONTINUE FOR THE NEXT
COUPLE OF HOURS. BY 10Z...EXPECT BOTH AREAS OF CONVECTION TO HAVE
WEAKEN ENOUGHT TO LEAVE JUST LINGERING SHRAS WITH A FEW TSRAS
OVER THE CWA. THESE TOO WILL EVENTUALLY DIE OFF. ATMOPSHERE
SHOULD BE WORKED OVER TO PREVENT ANY MORE CONVECTION THROUGH AT
LEAST THE MORNING. WILL PUSH BACK TIMING OF MENTION OF CB UNTIL AT
LEAST 18Z EXCEPT FOR KTUP.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 88 71 88 / 30 20 10 30
MKL 68 87 70 88 / 30 20 10 30
JBR 68 85 69 85 / 50 20 20 40
TUP 68 90 69 90 / 20 10 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR DYER-LAKE-
LAUDERDALE-OBION.
&&Hazardous weather outlook, May 22, 9:32 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 932 PM CDT SUN MAY 22 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240445- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 932 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 40 TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...THE LINE OF THUNDERSTORMS WILL LIKELY STRETCH OUT IN AN EAST TO WEST LINE AND STALL ACROSS NORTHEAST ARKANSAS INTO NORTHWEST TENNESSEE. INDIVIDUAL THUNDERSTORMS EMBEDDED WITHIN THE LINE WILL LIKELY TRAIN ACROSS THE SAME AREAS. THIS MAY LEAD TO AREAS OF FLASH FLOODING AND A FLASH FLOOD WATCH HAS BEEN ISSUED TONIGHT FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF NORTHWEST TENNESSEE. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS AND MISSISSIPPI RIVERS. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS WEEK...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. A STRONGER UPPER LEVEL DISTURBANCE WILL IMPACT THE MID SOUTH WEDNESDAY AFTERNOON THROUGH THURSDAY. THERE SHOULD BE A GREATER POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS PERIOD. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER THIS WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TONIGHT ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MUCH OF THIS WEEK. JLH
In the hours before
Local storm report, May 22, 11:54 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM HAIL 6 N PARAGOULD 36.14N 90.51W
05/22/2011 M1.75 INCH GREENE AR TRAINED SPOTTER
&&
JABSpecial weather statement, May 22, 11:59 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 PM CDT SUN MAY 22 2011
MSZ001-TNZ088-230530-
DE SOTO MS-SHELBY TN-
1159 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...
NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF WALLS AT 1159 PM CDT...
MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...HORN LAKE...MIDTOWN
MEMPHIS AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...LAKE MCKELLAR AND
ROBCO LAKE.
&&
LAT...LON 3505 9025 3504 9020 3508 9017 3524 8978
3504 8967 3487 9019 3504 9028
TIME...MOT...LOC 0459Z 246DEG 31KT 3499 9013Special weather statement, May 23, 12:09 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT MON MAY 23 2011
ARZ035-036-048-230600-
CROSS AR-ST. FRANCIS AR-CRITTENDEN AR-
1209 AM CDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...
WEST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 19 MILES WEST OF CALDWELL AT 1210 AM CDT...
MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3501 9114 3501 9105 3521 9104 3541 9057
3515 9040 3495 9115 3500 9115
TIME...MOT...LOC 0510Z 245DEG 34KT 3507 9110Special weather statement, May 23, 12:18 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 AM CDT MON MAY 23 2011
TNZ050-052-053-089-090-230545-
FAYETTE TN-HAYWOOD TN-MADISON TN-CHESTER TN-HARDEMAN TN-
1218 AM CDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 AM CDT FOR...
NORTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF WHITEVILLE AT 1219 AM CDT...
MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...FAYETTE...HARDEMAN...HAYWOOD AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR CHICKASAW STATE FOREST...
CHICKASAW STATE PARK AND HENDERSON...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3549 8850 3521 8923 3537 8933 3570 8864
3563 8859 3562 8861 3559 8860 3560 8859
3559 8857
TIME...MOT...LOC 0519Z 242DEG 35KT 3534 8917Special weather statement, May 23, 12:26 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT MON MAY 23 2011
ARZ026>028-MOZ113-115-TNZ001>004-019-020-048-230630-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-PEMISCOT MO-
LAUDERDALE TN-GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN-
1226 AM CDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 AM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES NORTHWEST OF UNION
CITY TO 10 MILES WEST OF WALDENBURG AT 1226 AM CDT...MOVING EAST AT
40 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CRAIGHEAD...DUNKLIN...DYER...GIBSON...HENRY...LAKE...
LAUDERDALE...MISSISSIPPI...OBION...PEMISCOT...POINSETT AND WEAKLEY
COUNTIES...INCLUDING LOCATIONS NEAR BAY...BLYTHEVILLE...CARAWAY...
CARUTHERSVILLE...DYERSBURG...FORT PILLOW STATE PARK...GOSNELL...
HARRISBURG...KEISER...LAKE CITY...LEACHVILLE...LEPANTO...LUXORA...
MANILA...MARKED TREE...MARTIN...MONETTE...OSCEOLA...STEELE...
TRUMANN...TYRONZA...UNION CITY AND WILSON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE...
CHISHOLM LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
&&
LAT...LON 3597 8914 3599 8919 3590 8928 3554 8997
3556 9003 3545 9014 3546 9104 3562 9105
3651 8908 3650 8809
TIME...MOT...LOC 0526Z 270DEG 35KT 3647 8906 3558 9107Special weather statement, May 23, 12:53 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 AM CDT MON MAY 23 2011
ARZ036-MSZ001-TNZ048>053-088>090-230700-
CRITTENDEN AR-DE SOTO MS-CROCKETT TN-LAUDERDALE TN-FAYETTE TN-
SHELBY TN-HAYWOOD TN-MADISON TN-CHESTER TN-HARDEMAN TN-TIPTON TN-
1253 AM CDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 AM CDT FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED FROM 3 MILES NORTHWEST OF CHESTNUT BLUFF TO 12 MILES
WEST OF EARLE AT 1253 AM CDT...MOVING SOUTHEAST AT 45 MPH.
PEOPLE IN CHESTER...CRITTENDEN...CROCKETT...DESOTO...FAYETTE...
HARDEMAN...HAYWOOD...LAUDERDALE...MADISON...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BROWNSVILLE...
CHICKASAW STATE FOREST...CHICKASAW STATE PARK...COLLIERVILLE...
CORDOVA...COVINGTON...EARLE...FORT PILLOW STATE PARK...GERMANTOWN...
HENDERSON...HORN LAKE...MARION...MEEMAN SHELBY FOREST STATE PARK...
MIDTOWN MEMPHIS...MILLINGTON...RIPLEY...SOUTHAVEN AND WEST MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE...LAKE MCKELLAR...ROBCO
LAKE...SUNK LAKE AND WAPANOCCA LAKE.
&&
LAT...LON 3546 8854 3489 9002 3519 9051 3544 9050
3544 9013 3548 9008 3541 9005 3545 9000
3551 9004 3555 9004 3556 8999 3553 8993
3555 8992 3560 8996 3563 8987 3567 8986
3568 8987 3565 8989 3569 8993 3589 8928
TIME...MOT...LOC 0553Z 308DEG 37KT 3588 8936 3523 9065The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:36 PM CDT | Flash Flood Watch | MEG | Dyer, Lake, Lauderdale, Obion | 7 hr |
| May 22, 10:39 PM CDT | Special Weather Statement | MEG | Shelby | 36 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 41 min |
| May 22, 11:14 PM CDT | Special Weather Statement | MEG | Hardeman | 31 min |
| May 22, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman | 50 min |
| May 22, 11:33 PM CDT | Special Weather Statement | MEG | Lake | 57 min |
| May 22, 11:59 PM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| May 23, 12:18 AM CDT | Special Weather Statement | MEG | Madison | 27 min |
| May 23, 12:26 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale, Obion, Weakley | 64 min |
| May 23, 12:53 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Lauderdale, Madison, Shelby, Tipton | 67 min |
| May 23, 9:40 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 4 hr |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 39 min |
| May 23, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 46 min |
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lake, Lauderdale, Obion | 41 min |
| May 23, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 47 min |
| May 23, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Weakley | 50 min |
| May 23, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 40 min |
| May 23, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 52 min |
| May 23, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 43 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 50 min |
| May 23, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 49 min |
| May 23, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Henderson, Madison | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.